MAUDE Adverse Event Report: STRYKER GMBH SCALED DRILL Ø2.5MM, AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCALED DRILL Ø2.5MM, AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 703966
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: the drill was damaged during drilling into the bone.The broken drill tip remained inside the patient bone.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned drill could be confirmed based on the catalog # and the lot # marked.The tip of the drill is broken, the detached fragment has not been returned as it remained inside the patient.The surface of the breakage give indication of a sudden brittle fracture, resulting most probably from excessive bending and/or torsional load.Dimensional and material integrity inspection has shown the device to be within specifications.Based on investigation, the root cause was attributed to an user related issue.The breakage of the instrument was most probably a result of excessive bending and/or torsional load.It must be noted that due to the absence of x-ray images it was not possible to make any statement regarding hard bone or any other patient related condition as a possible factor influencing the breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
SCALED DRILL Ø2.5MM, AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22011339
Report Number0008031020-2025-00886
Device Sequence Number5192283
Product Code LXH
UDI-Device Identifier07613252719861
UDI-Public07613252719861
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number703966
Device Lot NumberKU183689
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexMale
Patient Weight48 KG